Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 19, 2011, 11:44 PM EDT for 8 counties in Indiana. It was in force for 31 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 11:44 PM EDT (03:44 UTC)
- Expired
- Apr 20, 2011, 12:15 AM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IN, Greene County, IN, Jackson County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:54 PM EDT | TSTM WND DMG | 10 E Bloomfield, IN | GARAGE MOVED OFF ITS FOUNDATION. TIME IS RADAR ESTIMATED. |
| Apr 19, 11:54 PM EDT | TSTM WND DMG | Bedford, IN | 3-FOOT DIAMETER TREE BLEW DOWN |
| Apr 19, 11:56 PM EDT | TSTM WND GST 80 | Mitchell, IN | SIGNS HAVE BEEN BLOWN DOWN NEAR THE ARBYS AND MCDONALDS |
| Apr 20, 12:00 AM EDT | TSTM WND DMG | Bedford, IN | TREE DOWNED AT 29TH AND ILLINOIS. |
| Apr 20, 12:01 AM EDT | TSTM WND DMG | Bedford, IN | CONSTRUCTION TRAILER BY MCDONALDS FLIPPED OVER. TREE NEARBY BLOWN DOWN. |
| Apr 20, 12:01 AM EDT | TSTM WND GST 70 | Bedford, IN | |
| Apr 20, 12:01 AM EDT | HAIL 0.5 | Bloomington, IN | ACCOMPANIED BY EST 50 MPH WINDS |
| Apr 20, 12:01 AM EDT | HAIL 0.5 | Bloomington, IN | |
| Apr 20, 12:05 AM EDT | TSTM WND DMG | Bedford, IN | 12-INCH LIVE TREE LIMB DOWN |
| Apr 20, 12:05 AM EDT | TSTM WND GST 60 | Bloomington, IN | |
| Apr 20, 12:15 AM EDT | TSTM WND DMG | Bedford, IN | POWER LINES AND TREE LIMBS DOWN. LIMBS ARE 12 INCHES OR LARGER IN DIAMETER. |
| Apr 20, 12:15 AM EDT | TSTM WND GST 60 | 2 S Spearsville, IN | |
| Apr 20, 12:18 AM EDT | TSTM WND DMG | Bedford, IN | TRAFFIC LIGHT HAS BEEN DAMAGED AT K STREET AND 15. VARIOUS DEBRIS ON ELM STREET. TREE LIMB DOWN AT 12 AND M STREETS...ABOUT 4 INCHES THICK AND 8 FEET LONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 7:46 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2409 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 24.4
The text
As transmitted, in the capitals the NWS used until 2016.
479
WUUS53 KIND 200344
SVRIND
INC013-055-071-093-101-105-109-119-200415-
/O.NEW.KIND.SV.W.0071.110420T0344Z-110420T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1144 PM EDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN SOUTH CENTRAL INDIANA...
EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
WESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
EASTERN MARTIN COUNTY IN SOUTHWEST INDIANA...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN MORGAN COUNTY IN CENTRAL INDIANA...
SOUTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1215 AM EDT
* AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF BLOOMFIELD TO
8 MILES SOUTHEAST OF SHOALS...AND MOVING EAST AT 80 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPENCER...MCCORMICKS CREEK STATE PARK...SPRINGVILLE AND SOLSBERRY
AROUND 1150 PM EDT...
ELLETTSVILLE...STINESVILLE...WHITEHALL AND TUNNELTON AROUND 1155 PM
EDT...
SMITHVILLE...INDIANA UNIVERSITY...HELTONVILLE AND BARTLETTSVILLE
AROUND MIDNIGHT EDT...
LAKE LEMON...MAHALASVILLE AND YELLOWWOOD LAKE AROUND 1205 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3919 8707 3930 8706 3937 8626 3933 8626
3934 8616 3916 8609 3904 8609 3903 8605
3874 8593 3878 8621 3876 8629 3869 8632
3868 8668 3853 8669 3852 8672
TIME...MOT...LOC 0343Z 265DEG 69KT 3920 8694 3858 8663
WIND...HAIL 60MPH 1.00IN
$$
JH1 follow-up statement
408
WWUS53 KIND 200407
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1207 AM EDT WED APR 20 2011
INC055-101-119-200416-
/O.CAN.KIND.SV.W.0071.000000T0000Z-110420T0415Z/
GREENE-MARTIN-OWEN-
1207 AM EDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARTIN...EASTERN
GREENE AND SOUTHERN OWEN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3932 8671 3937 8626 3933 8626 3934 8616
3917 8609 3904 8609 3903 8605 3874 8593
3876 8605 3878 8609 3877 8612 3878 8621
3876 8629 3869 8632 3868 8669
TIME...MOT...LOC 0406Z 265DEG 69KT 3931 8643 3868 8613
$$
INC013-071-093-105-109-200415-
/O.CON.KIND.SV.W.0071.000000T0000Z-110420T0415Z/
BROWN-JACKSON-LAWRENCE-MONROE-MORGAN-
1207 AM EDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAWRENCE...
WESTERN JACKSON...MONROE...BROWN AND SOUTHEASTERN MORGAN COUNTIES
UNTIL 1215 AM EDT...
AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF BLOOMINGTON TO 7
MILES NORTHWEST OF SALEM...MOVING EAST AT 80 MPH. THIS THUNDERSTORM
ALSO PRODUCED 70 MPH WINDS NEAR BEDFORD AROUND MIDNIGHT.
SEVERE THUNDERSTORMS WILL BE NEAR...
SPEARSVILLE AROUND 1215 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3932 8671 3937 8626 3933 8626 3934 8616
3917 8609 3904 8609 3903 8605 3874 8593
3876 8605 3878 8609 3877 8612 3878 8621
3876 8629 3869 8632 3868 8669
TIME...MOT...LOC 0406Z 265DEG 69KT 3931 8643 3868 8613
WIND...HAIL 80MPH 1.00IN
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:40 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 19, 8:40 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 840 PM EDT TUE APR 19 2011 .UPDATE... UPDATED MESO DISCUSSION. THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .MESO UPDATE... BOUNDARY LIES WEST TO EAST FROM JUST SOUTH OF LAF TO JUST SOUTH OF MIE. BOW ECHO SIGNATURE IS MOVING EASTWARD AT 53 KT WITH A HISTORY OF 70 MPH WINDS. ACTIVITY WILL BE MOVING ALONG/JUST SOUTH OF THE BOUNDARY NEXT SEVERAL HOURS. SOUTHWEST OF THE BOW ARE INDIVIDUAL CELLS ALONG A LINE. THIS ACTIVITY IS MOVING SLOWER AND WILL HAVE TO BE MONITORED DURING THE NEXT 3 HOURS. && .SYNOPSIS... A POTENT STORM SYSTEM WILL PASS THROUGH THE REGION THIS EVENING AND TONIGHT...BRINGING WIDESPREAD THUNDERSTORMS WITH THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER...IN ADDITION TO HEAVY RAIN AND FLASH FLOODING...ESPECIALLY ALONG THE COLD FRONT WHICH WILL PASS THROUGH THE AREA AFTER MIDNIGHT. SURFACE HIGH PRESSURE WILL BRING A RESPITE FROM PRECIPITATION FROM WEDNESDAY THROUGH THURSDAY...BEFORE ANOTHER SYSTEM PUSHING NORTHEAST OUT OF THE PLAINS STATES LATE IN THE WEEK...SURPRISINGLY SIMILAR TO THE CURRENT ONE...BRINGS THUNDERSTORMS BACK TO THE AREA AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT. THIS SYSTEM MAY LAY OUT ANOTHER QUASISTATIONARY BOUNDARY WHICH WOULD KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGHOUT THE WEEKEND AND INTO EARLY NEXT WEEK. && .NEAR TERM /THIS AFTERNOON AND TONIGHT/... FOCUS IS ON POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE REGION TONIGHT. MORNING CONVECTION ACROSS THE AREA SIGNIFICANTLY SUPPRESSED/DELAYED WARM FRONTAL NORTHWARD PROGRESS TODAY...BUT THE BOUNDARY IS FINALLY STARTING TO SURGE NORTH IN EARNEST. FORECAST AND SPECIAL 18Z SOUNDINGS ACROSS THE REGION DEPICT A SIGNIFICANT CAP /8-10C AT 700 MB...WITH A SUBSTANTIAL ELEVATED WARM LAYER OF 15C AT 750 MB/ ALONG THE BOUNDARY AND INTO THE WARM SECTOR. THIS HAS SUPPRESSED CONVECTION IN WHAT IS A VERY POTENTIALLY UNSTABLE ATMOSPHERE /MOST UNSTABLE CAPE VALUES UP TO 4000 J/KG SOUTH OF THE BOUNDARY/. THUS...HAVE LOWERED EXPECTATIONS FOR THE REMAINDER OF THE AFTERNOON. ANY THUNDERSTORMS THAT CAN FIRE COULD QUICKLY BE SEVERE...BUT NOW THINK THAT BEST CHANCE WILL BE WITH STRONGER FORCING ALONG THE COLD FRONT THIS EVENING AND OVERNIGHT. BOTH LOW LEVEL AND DEEP LAYER SHEAR REMAIN SUBSTANTIAL...AND THUS REGARDLESS IF A LINEAR STORM MODE IS DOMINANT...TORNADO THREAT WILL REMAIN HIGH...ESPECIALLY IN THE VICINITY OF THE WARM FRONT AND AHEAD OF THE SURFACE LOW WHERE THIS LOW LEVEL SHEAR WILL BE MAXIMIZED. IN ADDITION...VERY STRONG LOW LEVEL DYNAMICS WILL ENHANCE THE DAMAGING WIND THREAT AS WELL. LARGE HAIL WILL ALSO REMAIN A CONCERN...ESPECIALLY IN ANY ROTATING STORMS. REFERENCE HYDRO DISCUSSION BELOW FOR FLASH FLOOD THREAT. USED A CONSENSUS APPROACH TO TEMPS TONIGHT WITH EXTREMELY STRONG TEMPERATURE GRADIENTS IMPACTING THE FORECAST AREA. EXPECT HIGH TEMPS IN MANY PLACES TO BE REACHED IN THE LATE AFTERNOON OR EVENING...WITH A STRONGLY NONDIURNAL TEMPERATURE PROGRESSION OVERNIGHT AS THE FRONT PUSHES THROUGH. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... FOCUS IS ON SKY COVER AND TEMPS THROUGH THURSDAY...WITH THUNDERSTORMS POSSIBLE THURSDAY NIGHT. GUIDANCE IS SIMILAR AND A BLEND IS USED. A SIGNIFICANT LOW LEVEL INVERSION REMAINS IN THE WAKE OF THE COLD FRONT...WHICH SHOULD BE PASSING OUT OF THE FORECAST AREA BY 12Z WEDNESDAY. AMPLE MOISTURE REMAINS TRAPPED BELOW THIS INVERSION FOR MUCH OF TOMORROW...WHICH SHOULD KEEP SKIES CLOUDY TO MOSTLY CLOUDY THROUGH AT LEAST MIDDAY TOMORROW. THIS IN ADDITION TO GOOD COLD ADVECTION WILL KEEP TEMPS DOWN TOMORROW. ALLOWED FOR SOME RECOVERY...ESPECIALLY AS SOME CLEARING COULD OCCUR IN THE AFTERNOON AS THE SURFACE RIDGE PUSHES INTO THE AREA...ALLOWING A BIT OF SUNSHINE TO BREAK THROUGH. A BLEND OF MAV AND MET DEPICTS THIS BEST. THROUGH THE REMAINDER OF THE SHORT TERM...EXPECT PARTLY CLOUDY SKIES WITH MID OR HIGH CLOUDINESS...WITH CLOUDS INCREASING MAJORLY THURSDAY AFTERNOON AND NIGHT AHEAD OF THE NEXT SYSTEM. USED A BLEND OF MAV/MET AS THIS BEST DEPICTED LIMITED WARMING THROUGH THE REMAINDER OF THE SHORT TERM AS GOOD WARM ADVECTION DOES NOT GET GOING UNTIL VERY LATE IN THE PERIOD. && .LONG TERM /FRIDAY THROUGH TUESDAY/... NOT MUCH CHANGE TO ONGOING EXTENDED FORECAST...WITH THE MAIN FOCUS BEING ON THE NEXT STORM SYSTEM EJECTING FROM THE ROCKIES THURSDAY NIGHT AND FRIDAY. THERE REMAINS GOOD AGREEMENT BETWEEN MID/LONG RANGE MODEL SOLUTIONS ON THE TIMING OF THIS SYSTEM...AND BEARS A RESEMBLANCE TO THE STORM SYSTEM CURRENTLY AFFECTING THE AREA. THE 00Z ECMWF SOLUTION TAKES THE SURFACE LOW NORTHEAST ACROSS THE FORECAST AREA FRIDAY NIGHT. HOWEVER...THE 12Z GFS TAKES A FURTHER NORTH TRACK WITH THE LOW. REMAINED FAIRLY CONSISTENT WITH PREVIOUS FORECAST...TRENDING TOWARD THE ECMWF. ORGANIZED CONVECTION MAY AGAIN BE A POSSIBILITY WITH THIS STORM SYSTEM AS WELL...AS DYNAMICS ONCE AGAIN APPEAR STRONG. AN ASSOCIATED FRONTAL BOUNDARY REMAINS STATIONED NEAR THE AREA THROUGH THE REMAINDER OF THE FORECAST...ALLOWING FOR REPEAT THUNDERSTORM CHANCES THROUGHOUT THE EXTENDED. DISAGREEMENT BETWEEN MODEL GUIDANCE FROM LATE DAY FIVE ON DOES NOT PROVIDE MUCH IN THE WAY OF CONFIDENCE WITH RESPECT TO THE POSITIONING OF THIS FRONT. THUS...KEPT LOW CHANCE POPS GOING. && .AVIATION /DISCUSSION FOR 200000Z TAFS/... MAINLY MVFR CONDITIONS EXPECTED THIS TAF PERIOD...WITH IFR CONDITIONS LIKELY IN THUNDERSTORMS EARLY IN THE PERIOD. WARM FRONT IS MAKING GOOD PROGRESS NORTH AND EVEN EXPECT A PERIOD OF SOUTHERLY WINDS AT KLAF. CURRENT THINKING IS FOR A LINE OF STORMS TO MOVE ACROSS THE SITES IN ROUGHLY THE 01Z TO 05Z TIME FRAME...WITH PERHAPS SCATTERED STORMS DEVELOPING AHEAD OF THAT LINE. SEVERE STORMS WITH GUSTS OVER 50KT AND LARGE HAIL ARE POSSIBLE. AFTER THE LINE MOVES THROUGH EXPECT MVFR CEILINGS TO MOVE IN AND THEN LOWER TO NEAR IFR OVERNIGHT. A GRADUAL LIFTING OF THE CEILINGS WILL OCCUR DURING THE DAY WEDNESDAY...WITH PERHAPS VFR RETURNING AFTER 18Z. WINDS WILL BE GUSTY OUTSIDE OF THUNDERSTORMS AND VARIABLE NEAR THEM. WINDS MAY BE ESPECIALLY VARIABLE AT KLAF THIS EVENING AS THE SURFACE LOW PASSES NEARBY. && .HYDROLOGY... FLOODING PROBLEMS...SIGNIFICANT IN SOME AREAS...HAVE ALREADY OCCURRED IN PORTIONS OF THE FORECAST AREA...ESPECIALLY IN THE FAR SOUTHERN FORECAST AREA WHERE UP TO FOUR INCHES OF RAIN FELL LAST NIGHT. WITH EXTREMELY STRONG LOW LEVEL MOISTURE TRANSPORT/DYNAMICS...AND THE POTENTIAL FOR SIGNIFICANT RAINFALL ON ALREADY WET GROUND...ISSUED A FLASH FLOOD WATCH THIS MORNING WHICH WILL CONTINUE THROUGH TOMORROW MORNING. FLOODING PROBLEMS MAY DEVELOP VERY QUICKLY IN THOSE AREAS THAT HAVE ALREADY RECEIVED RAINFALL...AND ESPECIALLY IN URBAN AREAS WHERE DRAINAGE IS A PROBLEM. .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && MESO UPDATE...DWM SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM....MRD AVIATION...50 HYDROLOGY...NIELD
Hazardous weather outlook, Apr 19, 4:34 PM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 434 PM EDT TUE APR 19 2011 INZ021-028>031-035>049-051>057-060>065-067>072-201500- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 434 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED INCLUDE: TORNADOES... HEAVY RAIN RESULTING IN FLASH FLOODING... DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. AREAS AFFECTED AND TIMING: WIDESPREAD SEVERE WEATHER IS EXPECTED BEGINNING THIS EVENING ACROSS CENTRAL INDIANA AS A COLD FRONT MOVES INTO OUR REGION. A LINE OF THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO WITH THESE STORM CANNOT BE RULED OUT EITHER. AGAIN...VERY HEAVY RAIN MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF STORMS THURSDAY NIGHT THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS QUITE LIKELY BEGINNING EARLY EVENING AND CONTINUING TO WELL AFTER MIDNIGHT. SPOTTERS WILL MOST LIKELY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Local storm report, Apr 19, 11:25 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1125 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND DMG 5 E LEBANON 40.05N 86.38W
04/19/2011 BOONE IN TRAINED SPOTTER
2 1/2 FOOT DIAMETER TREE LIMB DOWN AT 4625 100 NORTH
&&
HEROLDLocal storm report, Apr 19, 11:26 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1126 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG KOKOMO 40.48N 86.13W
04/19/2011 HOWARD IN TRAINED SPOTTER
FOUR TREES SNAPPED OR UPROOTED AT HOWARD REGIONAL
HOSPITAL
&&
HEROLDLocal storm report, Apr 19, 11:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1132 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND DMG CARLISLE 38.96N 87.40W
04/19/2011 SULLIVAN IN AMATEUR RADIO
UTILITY LINES ARE DOWN. POWER OUT IN TOWN.
&&
HEROLDLocal storm report, Apr 19, 11:33 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL BRAZIL 39.52N 87.12W
04/19/2011 U1.00 INCH CLAY IN AMATEUR RADIO
&&
HEROLDLocal storm report, Apr 19, 11:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST AVON 39.76N 86.38W
04/19/2011 U65 MPH HENDRICKS IN TRAINED SPOTTER
&&
HEROLDLocal storm report, Apr 19, 11:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1140 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TSTM WND GST 5 N ANDERSON 40.17N 85.69W
04/19/2011 M52.00 MPH MADISON IN AMATEUR RADIO
IN LINWOOD INDIANA
&&
HEROLDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:54 PM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion, Warren | 51 min |
| Apr 19, 9:16 PM EDT | Tornado Warning | IND | Clay, Owen, Putnam, Vigo | 59 min |
| Apr 19, 9:31 PM EDT | Tornado Warning | IND | Boone, Carroll, Clinton, Hendricks, Montgomery, Putnam and 1 more | 44 min |
| Apr 19, 9:40 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 50 min |
| Apr 19, 9:55 PM EDT | Areal Flood Warning | IND | Clay, Parke, Vigo | 15 hr |
| Apr 19, 10:07 PM EDT | Tornado Warning | IND | Boone, Clinton, Hamilton, Howard, Madison, Tipton | 38 min |
| Apr 19, 10:13 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam, Vigo | 47 min |
| Apr 19, 10:15 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Marion, Shelby | 45 min |
| Apr 19, 10:34 PM EDT | Flash Flood Warning | IND | Clay, Vigo | 6 hr |
| Apr 19, 10:45 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 45 min |
| Apr 19, 10:53 PM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam, Sullivan, Vigo | 37 min |
| Apr 19, 10:59 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 1 more | 61 min |
| Apr 19, 11:00 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 45 min |
| Apr 19, 11:01 PM EDT | Flash Flood Warning | IND | Hendricks, Morgan, Putnam | 6 hr |
| Apr 19, 11:30 PM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 45 min |
| Apr 19, 11:30 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 45 min |
| Apr 19, 11:40 PM EDT | Flash Flood Warning | IND | Hamilton, Hancock, Hendricks, Johnson, Madison, Marion and 1 more | 6 hr |
| Apr 19, 11:54 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 31 min |
| Apr 20, 12:13 AM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 34 min |
| Apr 20, 12:16 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 44 min |
| Apr 20, 12:21 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more | 4 hr |
| Apr 20, 12:25 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 40 min |
| Apr 20, 7:31 AM EDT | Areal Flood Warning | IND | Clay, Parke, Vigo | 24 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.